Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 406, NWS Norman, OK

June 29, 2011Alfalfa County, Woods County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 29, 2011, 1:39 AM CDT for Alfalfa County, Woods County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2011, 1:39 AM CDT (06:39 UTC)
Expired
Jun 29, 2011, 2:30 AM CDT
In force
51 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Alfalfa County, OK, Woods County, OK

The radar

The Vance AFB radar (KVNX), 42 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 6.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2011-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1333 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2011-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1333 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1874 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 12:30 AM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 29, 12:30 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1230 AM CDT WED JUN 29 2011

.AVIATION...
29/06Z TAFS...A SMALL MCS WILL AFFECT MAINLY KWWR/KGAG AND POSSIBLY
KCSM TO KPNC AREAS GIVEN LATEST HI-RES MODEL OUTPUT. WILL MENTION CB
IN KOKC BUT GIVEN ENVIRONMENT AND FORECAST GUIDANCE WILL LEAVE TEMPO
OUT OF FORECAST ATTM. OUTSIDE OF TSRA FIRST FEW HOURS OF FORECAST...
WILL LEAVE TERMINALS VFR WITH INCREASING SOUTH WIND. ISOLATED TO
SCATTERED CONVECTION POSSIBLE NEAR OUTFLOW DURING AFTERNOON AND
EARLY EVENING HOURS...BUT LOW CONFIDENCE AND LARGE VARIATIONS IN
GUIDANCE WILL NOT MENTION IN TAF JUST YET.

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR OKZ004-005-009-010-014>016-021-022-033>037.

TX...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR TXZ083>085-087-088.

&&
Hazardous weather outlook, Jun 28, 10:55 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
1055 PM CDT TUE JUN 28 2011

OKZ004>048-050>052-TXZ083>090-291000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1055 PM CDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
OKLAHOMA.

LOCATION...
THE SLIGHT RISK COVERS LOCATIONS NORTH OF A LINE EXTENDING FROM
CHEYENNE...TO FAIRVIEW AND MEDFORD.

TIMING...
THE BEST TIME FOR SEVERE STORMS WILL BE THROUGH 3 AM.

IMPACTS...
WIND GUSTS TO 65 MPH.

DISCUSSION...
THUNDERSTORMS MOVING INTO NORTHERN OKLAHOMA FROM SOUTHWEST KANSAS
AND THE PANHANDLES WILL MOVE EASTWARD OVER NORTHERN PORTIONS OF
OKLAHOMA. ALTHOUGH THERE IS A STRONG SURFACE BASED CAPPING INVERSION
IN PLACE...THE STRONGER STORMS MAY STILL PRODUCE ISOLATED STRONG AND
DAMAGING WIND GUSTS. IN ADDITION...CLOUD TO GROUND LIGHTNING STRIKES
IN AREAS OF ONLY LIGHT TO MODERATE RAIN COULD PRODUCE
WILDFIRES.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUN 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THERE MAY BE SOME LINGERING NON-SEVERE THUNDERSTORMS OVER CENTRAL
AND EASTERN OKLAHOMA WEDNESDAY MORNING. ISOLATED STORMS WILL ALSO BE
POSSIBLE WEDNESDAY AFTERNOON ACROSS THE RED RIVER VALLEY REGION
WHERE ANY OUTFLOW BOUNDARIES MAY EXIST.

OTHER HAZARDOUS WEATHER...
TEMPERATURES WILL INCREASE...LEADING TO VERY HOT CONDITIONS
REGION-WIDE BY LATE WEEK AND INTO THE HOLIDAY WEEKEND. PLAN AHEAD
AND WORK DURING THE EARLY MORNING OR EVENING HOURS TO AVOID HEAT
RELATED ILLNESSES. IF OUTDOORS THIS HOLIDAY WEEKEND...BE SURE TO USE
SUNSCREEN...DRINK PLENTY OF WATER OR SPORT DRINKS...AND SEEK SHADY
AREAS IF THEY ARE AVAILABLE.

EXCEPTIONAL DROUGHT CONDITIONS ACROSS WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS WILL CONTINUE TO ELEVATE THE RISK OF WILDFIRES ON HOT
AND WINDY DAYS THROUGH EARLY NEXT WEEK.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
WEDNESDAY MORNING.

In the hours before

Special weather statement, Jun 28, 9:15 PM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
915 PM CDT TUE JUN 28 2011

OKZ040>042-046-047-290300-
MURRAY OK-JOHNSTON OK-GARVIN OK-PONTOTOC OK-CARTER OK-
915 PM CDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...GARVIN...
JOHNSTON...MURRAY AND PONTOTOC COUNTIES.

AT 913 PM CDT...STRONG THUNDERSTORMS WERE SCATTERED ALONG A
LINE FROM NEAR WYNNEWOOD...TO NORTH OF TISHOMINGO...AND ON
SOUTHEAST INTO NORTHEASTERN TEXAS. THE STORMS WERE MOVING
SOUTHEAST AT 10 MPH...BUT WERE DEVELOPING TOWARD THE WEST
AS AN OUTFLOW BOUNDARY WORKED ITS WAY WEST ALONG A STATIONARY
FRONT.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3438 9653 3415 9710 3474 9756 3484 9687

CMS
Special weather statement, Jun 28, 10:48 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1048 PM CDT TUE JUN 28 2011

OKZ004-290445-
HARPER OK-
1048 PM CDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY.

AT 1047 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 38 MILES WEST OF
ROSSTON...MOVING EAST AT 35 MPH. STRONG WINDS OF 50 TO 60 MPH HAVE
OCCURRED WITH THIS STORM. THE STORM IS EXPECTED TO REACH WESTERN
HARPER COUNTY AROUND 11:45 PM.

MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR STORMS THREATEN YOU.

LAT...LON 3692 9981 3666 9986 3668 10001 3694 10001

CMS
Special weather statement, Jun 28, 11:14 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1114 PM CDT TUE JUN 28 2011

OKZ009-290500-
ELLIS OK-
1114 PM CDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY.

AT 1114 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 34 MILES NORTHWEST
OF CATESBY...MOVING EAST AT 30 MPH. STRONG WIND GUSTS WERE ADVANCING
AHEAD OF THIS STORM.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3658 9999 3659 9998 3660 9960 3618 9959
      3618 9999 3653 9999

CMS
Special weather statement, Jun 28, 11:42 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1142 PM CDT TUE JUN 28 2011

OKZ004-005-009-010-014-290545-
ROGER MILLS OK-WOODWARD OK-HARPER OK-WOODS OK-ELLIS OK-
1142 PM CDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS...HARPER...ROGER
MILLS...WOODS AND WOODWARD COUNTIES.

AT 1142 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 8
MILES NORTH OF BUFFALO TO 14 MILES WEST OF SHATTUCK...MOVING EAST AT
15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3700 9899 3641 9898 3587 10000 3657 10002
      3700 9966

CMS
Local storm report, Jun 29, 12:36 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1236 AM CDT WED JUN 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     TSTM WND GST     GAGE                    36.32N 99.76W
06/29/2011  M63.00 MPH       ELLIS              OK   ASOS

1215 AM     TSTM WND GST     5 W WOODWARD            36.43N 99.48W
06/29/2011  M61.00 MPH       WOODWARD           OK   AWOS

&&

11
Special weather statement, Jun 29, 12:50 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1250 AM CDT WED JUN 29 2011

OKZ005-006-009>011-014>016-290645-
ROGER MILLS OK-DEWEY OK-WOODWARD OK-WOODS OK-CUSTER OK-ALFALFA OK-
MAJOR OK-ELLIS OK-
1250 AM CDT WED JUN 29 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...CUSTER...DEWEY...
ELLIS...MAJOR...ROGER MILLS...WOODS AND WOODWARD COUNTIES.

AT 1250 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 8
MILES NORTHWEST OF ALVA TO 20 MILES NORTH OF CHEYENNE...MOVING
SOUTHEAST AT 30 MPH. STRONG WINDS WILL BE POSSIBLE ACROSS MUCH OF
NORTHWEST AND WEST CENTRAL OKLAHOMA ASSOCIATED WITH THESE STORMS.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3674 9841 3563 9936 3594 9985 3700 9895
      3700 9881

CMS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:04 PM CDTSevere Thunderstorm WarningOUNAtoka56 min
Jun 28, 7:35 PM CDTSpecial Weather StatementOUNBryan40 min
Jun 28, 7:44 PM CDTSpecial Weather StatementOUNCoal46 min
Jun 28, 7:47 PM CDTSevere Thunderstorm WarningOUNCoal43 min
Jun 28, 8:01 PM CDTSpecial Weather StatementOUNAtoka44 min
Jun 28, 8:06 PM CDTSevere Thunderstorm WarningOUNBryan39 min
Jun 28, 8:28 PM CDTSpecial Weather StatementOUNJohnston47 min
Jun 28, 8:48 PM CDTSpecial Weather StatementOUNBryan42 min
Jun 28, 9:15 PM CDTSpecial Weather StatementOUNGarvin, Murray45 min
Jun 28, 9:48 PM CDTSevere Thunderstorm WarningOUNCarter, Murray30 min
Jun 28, 10:48 PM CDTSpecial Weather StatementOUNHarper57 min
Jun 28, 11:07 PM CDTSevere Thunderstorm WarningOUNHarper38 min
Jun 28, 11:14 PM CDTSpecial Weather StatementOUNEllis46 min
Jun 28, 11:16 PM CDTSevere Thunderstorm WarningOUNEllis44 min
Jun 28, 11:42 PM CDTSpecial Weather StatementOUNEllis, Harper, Woodward63 min
Jun 29, 12:20 AM CDTSevere Thunderstorm WarningOUNEllis, Woodward40 min
Jun 29, 12:50 AM CDTSpecial Weather StatementOUNWoods, Woodward55 min
Jun 29, 1:47 AM CDTSevere Thunderstorm WarningOUNBlaine, Custer, Dewey, Major43 min
Jun 29, 2:06 AM CDTSpecial Weather StatementOUNAlfalfa, Beckham, Blaine, Custer, Dewey, Garfield and 5 more39 min
Jun 29, 2:47 AM CDTSpecial Weather StatementOUNBeckham, Blaine, Caddo, Canadian, Custer, Kingfisher and 3 more43 min
Jun 29, 3:38 AM CDTFire Weather WatchOUNAlfalfa, Beckham, Blaine, Custer, Dewey, Ellis and 12 more24 hr
Jun 29, 4:01 AM CDTSpecial Weather StatementOUNBlaine, Canadian, Custer, Dewey, Kingfisher44 min
Jun 29, 4:44 AM CDTSpecial Weather StatementOUNOklahoma31 min
Jun 29, 5:08 AM CDTSpecial Weather StatementOUNGarfield, Grant, Kingfisher37 min
Jun 29, 5:22 AM CDTSpecial Weather StatementOUNCanadian, Oklahoma38 min
Jun 29, 6:04 AM CDTSpecial Weather StatementOUNGrady41 min
Jun 29, 8:11 AM CDTSpecial Weather StatementOUNCleveland19 min
Jun 29, 6:27 PM CDTSpecial Weather StatementOUNPontotoc18 min
Jun 29, 6:51 PM CDTSpecial Weather StatementOUNPontotoc24 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.